×

A note on the second order of accuracy stable difference schemes for the nonlocal boundary value hyperbolic problem. (English) Zbl 1253.65123

Summary: The second order of accuracy absolutely stable difference schemes are presented for the nonlocal boundary value hyperbolic problem for the differential equations in a Hilbert space \(H\) with the self-adjoint positive definite operator \(A\). The stability estimates for the solutions of these difference schemes are established. In practice, one-dimensional hyperbolic equation with nonlocal boundary conditions and multidimensional hyperbolic equation with Dirichlet conditions are considered. The stability estimates for the solutions of these difference schemes for the nonlocal boundary value hyperbolic problem are established. Finally, a numerical method proposed and numerical experiments, analysis of the errors, and related execution times are presented in order to verify theoretical statements.

MSC:

65M06 Finite difference methods for initial value and initial-boundary value problems involving PDEs
35L99 Hyperbolic equations and hyperbolic systems
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] H. Lamb, Hydrodynamics, Cambridge Mathematical Library, Cambridge University Press, Cambridge, UK, 6th edition, 1993. · Zbl 0828.01012
[2] J. Lighthill, Waves in Fluids, Cambridge University Press, Cambridge, UK, 1978. · Zbl 0402.76066 · doi:10.1016/0022-460X(78)90388-7
[3] J. A. Hudson, The Excitation and Propagation of Elastic Waves, Cambridge University Press, Cambridge, UK, 1980. · Zbl 0471.73028 · doi:10.1016/0165-2125(80)90002-5
[4] D. S. Jones, Acoustic and Electromagnetic Waves, Oxford Science Publications, The Clarendon Press Oxford University Press, New York, NY, USA, 1986. · Zbl 0664.76033 · doi:10.1016/0378-4371(86)90043-9
[5] A. Taflove, Computational Electrodynamics, Artech House, Boston, Mass, USA, 1995. · Zbl 0840.65126
[6] A. Ashyralyev and N. Aggez, “A note on the difference schemes of the nonlocal boundary value problems for hyperbolic equations,” Numerical Functional Analysis and Optimization, vol. 25, no. 5-6, pp. 439-462, 2004. · Zbl 1065.35021 · doi:10.1081/NFA-200041711
[7] A. Ashyralyev and O. Yildirim, “Second order of accuracy stable difference schemes for hyperbolic problems subject to nonlocal conditions with self-adjoint operator,” in Proceedings of the International Conference on Numerical Analysis and Applied Mathematics: Numerical Analysis and Applied Mathematics (ICNAAM ’11), vol. 1389 of AIP Conference Proceedings, pp. 597-600, 2011. · Zbl 1229.65147 · doi:10.1063/1.3636801
[8] A. Ashyralyev and O. Yildirim, “On multipoint nonlocal boundary value problems for hyperbolic differential and difference equations,” Taiwanese Journal of Mathematics, vol. 14, no. 1, pp. 165-194, 2010. · Zbl 1201.65128
[9] M. E. Koksal, “Recent developments on operator-difference schemes for solving nonlocal BVPs for the wave equation,” Discrete Dynamics in Nature and Society, vol. 2011, Article ID 210261, 14 pages, 2011. · Zbl 1237.65094 · doi:10.1155/2011/210261
[10] A. Ashyralyev, M. E. Koksal, and R. P. Agarwal, “A difference scheme for Cauchy problem for the hyperbolic equation with self-adjoint operator,” Mathematical and Computer Modelling, vol. 52, no. 1-2, pp. 409-424, 2010. · Zbl 1201.65150 · doi:10.1016/j.mcm.2010.03.012
[11] M. Sapagovas, “On stability of the finite difference schemes for a parabolic equations with nonlocal condition,” Journal of Computer Applied Mathematics, vol. 1, no. 1, pp. 89-98, 2003. · Zbl 1064.65529
[12] M. Dehghan, “Fully implicit finite differences methods for two-dimensional diffusion with a non-local boundary condition,” ”Journal of Computational and Applied Mathematics, vol. 24, pp. 1-8, 2007.
[13] N. Gordeziani, P. Natalini, and P. E. Ricci, “Finite-difference methods for solution of nonlocal boundary value problems,” Computers & Mathematics with Applications, vol. 106, no. 2, pp. 255-269, 1999. · Zbl 1087.65098
[14] D. Gordezani, H. Meladze, and G. Avalishvili, “On one class of nonlocal in time problems for first-order evolution equations,” Zhurnal Obchyslyuval’no Ta Prykladno I Matematyky, vol. 88, no. 1, pp. 66-78, 2003. · Zbl 1092.35517
[15] J. Martín-Vaquero, A. Queiruga-Dios, and A. H. Encinas, “Numerical algorithms for diffusion-reaction problems with non-classical conditions,” Applied Mathematics and Computation, vol. 218, no. 9, pp. 5487-5495, 2012. · Zbl 1244.65126 · doi:10.1016/j.amc.2011.11.037
[16] A. Ashyralyev and O. Gercek, “On second order of accuracy difference scheme of the approximate solution of nonlocal elliptic-parabolic problems,” Abstract and Applied Analysis, vol. 2010, Article ID 705172, 17 pages, 2010. · Zbl 1198.65120 · doi:10.1155/2010/705172
[17] A. Ashyralyev and P. E. Sobolevskii, “Two new approaches for construction of the high order of accuracy difference schemes for hyperbolic differential equations,” Discrete Dynamics in Nature and Society, no. 2, pp. 183-213, 2005. · Zbl 1094.65077 · doi:10.1155/DDNS.2005.183
[18] A. Ashyralyev and P. E. Sobolevskii, “A note on the difference schemes for hyperbolic equations,” Abstract and Applied Analysis, vol. 6, no. 2, pp. 63-70, 2001. · Zbl 1007.65064 · doi:10.1155/S1085337501000501
[19] P. E. Sobolevskii and L. M. Chebotaryeva, “Approximate solution by method of lines of the Cauchy problem for an abstract hyperbolic equations,” Izvestiya Vysshikh Uchebnykh Zavedenii. Matematika, vol. 5, no. 1, pp. 103-116, 1977.
[20] A. Ashyralyev and P. E. Sobolevskii, New Difference Schemes for Partial Differential Equations, vol. 148 of Operator Theory: Advances and Applications, Birkhäuser, Basel, Switzerland, 2004. · Zbl 1060.65055 · doi:10.1007/978-3-0348-7922-4
[21] P. E. Sobolevskii, Difference Methods for the Approximate Solution of Differential Equations, Izdatelstvo Voronezhskogo Gosud Universiteta, Voronezh, Russia, 1975. · Zbl 0333.47010
[22] A. Ashyralyev, G. Judakova, and P. E. Sobolevskii, “A note on the difference schemes for hyperbolic-elliptic equations,” Abstract and Applied Analysis, vol. 2006, Article ID 14816, 13 pages, 2006. · Zbl 1133.65058 · doi:10.1155/AAA/2006/14816
[23] A. Ashyralyev and Y. Ozdemir, “On stable implicit difference scheme for hyperbolic-parabolic equations in a Hilbert space,” Numerical Methods for Partial Differential Equations, vol. 25, no. 5, pp. 1100-1118, 2009. · Zbl 1175.65103 · doi:10.1002/num.20389
[24] A. A. Samarskii, V. I. Korzyuk, S. V. Lemeshevsky, and P. P. Matus, “Finite-difference methods for problem of conjugation of hyperbolic and parabolic equations,” Mathematical Models & Methods in Applied Sciences, vol. 10, no. 3, pp. 361-377, 2000. · Zbl 1012.65087 · doi:10.1142/S0218202500000227
[25] M. Ciment and S. H. Leventhal, “A note on the operator compact implicit method for the wave equation,” Mathematics of Computation, vol. 32, no. 141, pp. 143-147, 1978. · Zbl 0373.35039 · doi:10.2307/2006263
[26] E. H. Twizell, “An explicit difference method for the wave equation with extended stability range,” BIT, vol. 19, no. 3, pp. 378-383, 1979. · Zbl 0441.65066 · doi:10.1007/BF01930991
[27] P. D. Lax and B. Wendroff, “Difference schemes for hyperbolic equations with high order of accuracy,” Communications on Pure and Applied Mathematics, vol. 17, pp. 381-398, 1964. · Zbl 0233.65050 · doi:10.1002/cpa.3160170311
[28] R. K. Mohanty, M. K. Jain, and K. George, “On the use of high order difference methods for the system of one space second order nonlinear hyperbolic equations with variable coefficients,” Journal of Computational and Applied Mathematics, vol. 72, no. 2, pp. 421-431, 1996. · Zbl 0877.65066 · doi:10.1016/0377-0427(96)00011-8
[29] S. Piskarev, “Approximation of holomorphic semigroups,” Tartu Riikliku Ülikooli Toimetised, no. 492, pp. 3-14, 1979. · Zbl 0428.35008
[30] S. I. Piskarëv, “Stability of difference schemes in Cauchy problems with almost periodic solutions,” Differentsial” nye Uravneniya, vol. 20, no. 4, pp. 689-695, 1984. · Zbl 0551.65063
[31] M. I. Gil’, Difference Equations in Normed Spaces, vol. 206 of North-Holland Mathematics Studies, Elsevier Science B.V., Amsterdam, The Netherlands, 2007. · Zbl 1127.39014
[32] A. R. Mitchell and D. F. Griffiths, The Finite Difference Method in Partial Differential Equations, John Wiley & Sons, Chichester, UK, 1980. · Zbl 0417.65048
[33] H. O. Fattorini, Second Order Linear Differential Equations in Banach Spaces, vol. 108 of North-Holland Mathematics Studies, North-Holland, Amsterdam, The Netherlands, 1985. · Zbl 0564.34063
[34] A. A. Samarskii, “Some problems of the theory of differential equations,” Differentsial’ nye Uravneniya, vol. 16, pp. 1221-1228, 1980. · Zbl 0484.93075
[35] B. Gustafson, H. O. Kreiss, and J. Oliger, Time Dependent Problems and Difference Methods, John Wiley & Sons, New York, NY, USA, 1995. · Zbl 0843.65061
[36] T. E. Simos and P. S. Williams, “A finite-difference method for the numerical solution of the Schrödinger equation,” Journal of Computational and Applied Mathematics, vol. 79, no. 2, pp. 189-205, 1997. · Zbl 0877.65054 · doi:10.1016/S0377-0427(96)00156-2
[37] S. G. Krein, Linear Differential Equations in a Banach Space, Nauka, Moscow, Russia, 1966. · Zbl 0168.10801
[38] S. Piskarev and S.-Y. Shaw, “On certain operator families related to cosine operator functions,” Taiwanese Journal of Mathematics, vol. 1, no. 4, pp. 527-546, 1997. · Zbl 0906.47030
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.